It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Okay Di, here is a short and sweet listing of what I lived with for six months while taking lipitor: Joint aches, muscles in my back knotted up so tight and sore that I couldn't stand upright (this is a condition of severe muscle breakdown known medically as rhabdomyolosis,in which protein from muscle tissue breakdown is passed through the kidneys and will cause permanent kidney damage if not stopped, which it did to my left kidney--I now have only 10 percent function on that side), headaches (much, much worse than normal), everything I tasted was like it had a sprinkling of alum on it, tinnitus, "floaters" in my vision so bad that the opthalmologist could see them inside my eye, and the least for last: diarhea for six months. This is just a sampling of what this drug can do to some people.

To tell the truth, if I was a doctor and had a patient that needed cholesterol control I would never be able to prescribe this junk. Some of these side effects can be absolutely devastating. Especially lipitor, baycol and zocor since they are so strong.

I know that these drugs are doing a lot of good for many people worldwide, but the docs need to understand that there are a lot of us that don't/didn't do very well with them. The pharmaceutical companies will have a great deal to answer for. My body is permanently damaged no thanks to lipitor. I hope that you understand why we tell our stories and will understand that something wasn't quite right about what happened to us. The company that makes this stuff will probably have to answer to me about it eventually. I don't want their money, and I don't want to take it off the market. I just want them to admit that there should be much stricter guidelines about who is going to be prescribed a medication that has the potential of such devastating side effects instead of having doctors all over the world prescribing this stuff willy nilly like it is asperin--which it is NOT.

I am probably going to try taking a statin drug again sometime in the near future since my options are pretty limited, but I am going to do so in a much more intelligent and informed manner. I am going to start out with a very mild dose of a much less potent drug and slowly over a number of years work my way up to what is going to be a trade off between cholesterol control and avoidance of side effects. I am now convinced that these side effects are caused by patients being put straight on a maintenance dosage that immediatly puts cholesterol at recommended levels. This is just too much of a good thing at once.

Sorry to make this so long, but, well, you asked. I also wanted you to understand that this is a real issue that is largely being ignored by the medical/phamaceutical community.





All times are GMT -7. The time now is 11:19 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!